Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 281, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 25, 2004, 1:33 PM CDT for Rutherford County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2004, 1:33 PM CDT (18:33 UTC)
- Expired
- Jul 25, 2004, 2:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Rutherford County, TN
The radar
The Nashville radar (KOHX), 53 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 433 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 251833 SVRBNA TNC149-251900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 132 PM CDT SUN JUL 25 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RUTHERFORD COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF MURFREESBORO * UNTIL 200 PM CDT * AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES SOUTH OF MURFREESBORO...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN RUTHERFORD COUNTY AT 150 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3586 8660 3565 8645 3567 8624 3588 8621 $$ 07
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 9:55 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jul 25, 9:55 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 955 AM CDT SUN JUL 25 2004 .UPDATED... AREA OF SHOWERS AND SOME STRONGER STORMS OVER WEST TN AND NW PART OF MIDDLE TN THIS MORNING APPEAR TO BE ASSOCIATED IN PART WITH A WEAK SHORT WAVE NOTED ON THE 12Z UPPER AIR MAPS NEAR MEMPHIS. THE SHORT WAVE WILL MOVE SLOWLY EAST TODAY WHILE AIDING STORM CHANCES ACROSS MUCH OF MIDDLE TN. UNLIKE SATURDAY...THESE STORMS WILL BE MOVING NORTHEAST AT A DECENT SPEED DUE TO THE INCREASED SOUTHWESTERLY FLOW ALOFT...SO ANY PERIODS OF HEAVY RAIN FOR ANY ONE AREA SHOULD BE PRETTY BRIEF. PRETTY WIDE COVERAGE OF STORMS EXISTED IN THE NW COUNTIES AT MID MORNING BUT WILL KEEP SAME POPS SINCE MUCH OF THE PRESENT ACTIVITY WILL MOVE INTO KY BY NOON. FRONTAL BOUNDARY STILL KIND OF DIFFUSE AND STILL LOCATED ALONG THE MIDDLE TN/AL BORDER. INVERTED SFC TROF TO OUR SOUTH SHOULD HELP DRAG 70+ DEWPOINTS INTO MIDDLE TN FROM THE SE LATER TODAY AND TONIGHT. CURRENT FORECAST IS IN VERY GOOD SHAPE. ABOUT THE ONLY CHANGE ANTICIPATED FOR THE MORNING UPDATE WILL BE TO MASSAGE CLOUD WORDING FOR THIS AFTERNOON. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && LV
Hazardous weather outlook, Jul 25, 11:00 AM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1100 AM CDT SUN JUL 25 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-261030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1100 AM CDT SUN JUL 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND POSSIBLY TONIGHT. MOST THUNDERSTORMS WILL CONTAIN LOCALLY HEAVY RAIN WHICH WILL SIGNIFICANTLY REDUCE VISIBILITIES. THERE IS A SLIGHT RISK THROUGH THIS EVENING THAT ISOLATED THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND HAIL. ALSO...SIGNIFICANT PONDING OF WATER ON ROADWAYS AND LOCALIZED URBAN FLOODING IN POOR DRAINAGE AREAS CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 1:47 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 43 min |
| Jul 25, 2:03 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 42 min |
| Jul 25, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 46 min |
| Jul 25, 2:51 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.